Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 1, 2008, 3:42 PM CDT for Madison County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 1, 2008, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:27 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 1:27 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 127 PM CDT SUN JUN 1 2008 .DISCUSSION...A MOIST/VERY UNSTABLE AIRMASS EXISTS ACROSS THE CENTRAL TENNESSEE VALLEY THIS AFTN. SEVERAL LOW LVL BOUNDARIES CAN BE SEEN ACROSS THE AREA INCLUDING A NORTH-TO-SOUTH ORIENTED OUTFLOW BNDRY THAT RESIDES JUST EAST OF I-65. THIS BOUNDARY IS A RESULT OF THIS MORNING/S CONVECTION THAT AFFECTED PORTIONS OF NE AL/SRN MIDDLE TN. A NICE THERMAL GRADIENT EXISTS ALONG THIS LINE...WITH TEMPS RANGING FROM THE UPR 70S EAST TO NEAR 90F WEST. FARTHER NORTH...THUNDERSTORMS CONTINUE TO DEVELOP ALONG A WEST-TO-EAST ORIENTED BOUNDARY THAT IS DRAPED ACROSS SOUTHERN TENNESSEE. SFC HEATING WITHIN AXIS OF LOW LVL CONFLUENCE AND INSTABILITY WILL GENERATE ADDITIONAL THUNDERSTORMS SOUTH OF THIS MAIN LINE THROUGH THE AFTERNOON HOURS. MLCAPE APPROACHING 2000 J/KG OVER NW ALABAMA WILL ALSO SUPPORT STRONG TO SEVERE TSTMS...ESPECIALLY AROUND ANY BNDRY INTERACTION. PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...WITH PWAT VALUES AOA 1.75...HEAVY RAINFALL CAN BE EXPECTED...WHERE UP TO 1 INCH OF RAIN COULD FALL IN LESS THAN 45 MINUTES. TONIGHT...EXPECT CONVECTION TO WANE THIS EVENING WITH LOSS OF DAYTIME HEATING AND WORKED-OVER AIRMASS. HOWEVER...LOW LVL FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA AND UPSTREAM ENERGY/H5 SPEED MAX COULD SUPPORT REDEVELOPMENT OVERNIGHT. NOT CONVINCED A BROAD MCS/MCC WILL MAINTAIN ITSELF ACROSS THE AREA GIVEN LACK OF LLJ... BUT WOULD NOT BE SURPRISED TO SEE ISOLD/SCT TSTMS BREAK OUT ONCE AGAIN TOWARD DAYBREAK. MONDAY AND TUESDAY...ANY ONGOING CONVECTION FROM LATE TONIGHT SHOULD GRADUALLY DISSIPATE OR MOVE SOUTHEAST OF THE AREA BY MID/LATE MRNG. LINGERING LOW LVL BOUNDARY(IES) WILL TRIGGER ADDITIONAL SCT TSTMS AS STRONG SFC HEATING OCCURS. MID LVL MCV/S WILL CONTINUE TO SLIDE SOUTHEAST ACROSS THE AREA...ENHANCING UPWARD FORCING AND ORGANIZATION FOR CONVECTION THROUGH THE DAY. PERSISTENT BOUNDARY WILL EVENTUALLY BE FORCED BACK NORTH OF THE AREA MONDAY NIGHT AS DEEPENING SFC LOW KICKS ACROSS THE CNTRL PLAINS. INCREASING S/SW FLOW WILL ALSO SHOVE DEEPER MOISTURE NORTH OF THE AREA AS WELL. POP CHANCES WILL DECREASE MON NGT/TUE...WITH ONLY A LINGERING SLT CHANCE THREAT ACROSS THE HIGHER TERRAIN OF NE AL/SRN TN TUESDAY. .LONG TERM (WEDNESDAY THROUGH SUNDAY)... 12Z/GFS DATA HAS BEEN DELAYED SO HAVE MADE LITTLE CHANGES TO THE EXTENDED AT THIS TIME. EC/GFS CONTINUES TO SHOW THE STORM TRACK REMAINING NORTH OF THE AREA THROUGH THE WEEKEND. THIS WILL RESULT IN DRY AND WARM CONDITIONS. LWR/MID 90S WILL NOT BE OUT OF THE QUESTION WED/THU AS UPR HIGH AMPLIFIES ACROSS THE SOUTHEAST STATES IN RESPONSE TO DIGGING TROUGH OVER THE INTERMOUNTAIN WEST. COLD FRONT FROM THIS SYSTEM NEVER APPEARS TO MAKE IT THIS FAR SOUTH... SO PRECIP CHANCES REMAIN VERY LOW THROUGH THIS PERIOD. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 88 68 92 / 30 30 10 20 SHOALS 68 88 67 93 / 30 40 10 10 CULLMAN 67 86 66 90 / 30 40 10 10 FAYETTEVILLE 67 85 65 90 / 40 30 10 20 ALBERTVILLE 69 88 68 91 / 30 30 10 20 FORT PAYNE 64 86 64 90 / 40 30 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, Jun 1, 12:12 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1212 PM CDT SUN JUN 1 2008 ALZ001>010-016-TNZ076-096-097-020400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1212 PM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A WEAK COLD FRONT MOVING INTO THE AREA WILL INTERACT WITH A HIGHLY UNSTABLE AIR MASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY THROUGH EARLY EVENING...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH ALL STORMS. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE OVERNIGHT HOURS AS THE COLD FRONT SINKS SOUTH ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE WEAK FRONTAL BOUNDARY WILL LIFT BACK NORTHWARD ON MONDAY... CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP... ESPECIALLY ACROSS NORTHWEST ALABAMA. A FEW STORMS MAY BECOME STRONG TO SEVERE...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED FOR MONDAY AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON AND EVENING. BCC/JLL
In the hours before
Special weather statement, Jun 1, 9:58 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 958 AM CDT SUN JUN 1 2008 ALZ009-011530- JACKSON- 958 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 1030 AM CDT... AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BRIDGEPORT...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELL CAVE NATIONAL MONUMENT. BRIDGEPORT. LONG ISLAND. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLL
Special weather statement, Jun 1, 2:44 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 244 PM CDT SUN JUN 1 2008 ALZ008-012015- MARSHALL- 244 PM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 315 PM CDT... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBERTVILLE...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HIGH POINT. ALBERTVILLE. HUSTLEVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLL
Special weather statement, Jun 1, 3:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 313 PM CDT SUN JUN 1 2008 ALZ006-012100- MADISON- 313 PM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 400 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVEST...OR 10 MILES NORTHWEST OF MERIDIANVILLE...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TONEY. GLADSTONE. MERIDIANVILLE. NORMAL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLL
Local storm report, Jun 1, 3:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
337 PM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 4 SW GERALDINE 34.32N 86.07W
06/01/2008 E0.25 INCH DEKALB AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE BOAZ COMMUNITY
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:10 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 35 min |
| Jun 1, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 44 min |
| Jun 1, 3:47 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 43 min |
| Jun 1, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 46 min |
| Jun 1, 4:15 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 19 min |
| Jun 1, 4:19 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 26 min |
| Jun 1, 4:24 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 36 min |
| Jun 1, 4:40 PM CDT | Flash Flood Warning | HUN | Madison | 79 min |
| Jun 1, 4:48 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 73 min |
| Jun 1, 4:51 PM CDT | Flash Flood Warning | HUN | Lawrence | 107 min |
| Jun 1, 4:54 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 22 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 33 min |
| Jun 1, 5:19 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 26 min |
| Jun 1, 5:34 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 26 min |
| Jun 1, 5:40 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 25 min |
| Jun 1, 6:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 27 min |
| Jun 1, 6:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 33 min |
| May 31, 7:28 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 17 min |
| Jun 1, 1:38 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.